Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 58, NWS Memphis, TN

April 10, 2021Lee County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 10, 2021, 4:32 AM CDT for Lee County, Mississippi. It took effect at Apr 10, 2021, 7:52 AM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 4:32 AM CDT (09:32 UTC)
In effect from
Apr 10, 2021, 7:52 AM CDT
Expired
Apr 10, 2021, 12:51 PM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Lee County, MS

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Town Creek at Tupelo (TPOM6). The gauge peaked at 21.99 ft at Apr 10, 2021, 6:00 AM CDT.

actionminormoderate102004/1004/11
Action stage
13 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
31.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02435020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

809 
WGUS44 KMEG 100932
FLWMEG

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
432 AM CDT Sat Apr 10 2021

...The National Weather Service in Memphis TN has issued a Flood 
Warning for the following rivers in Mississippi...

  Town Creek at Tupelo

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


MSC081-102100-
/O.NEW.KMEG.FL.W.0058.210410T1252Z-210410T2100Z/
/TPOM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
432 AM CDT Sat Apr 10 2021

The National Weather Service in Memphis has issued a

* Flood Warning for
  the Town Creek at Tupelo.
* From this morning to this afternoon.
* At 3:15 AM CDT Saturday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...Town Creek is expected to crest near or just below 22.0 
  feet this morning, then quickly fall below flood stage.
* Impact...At 21.0 feet, overbank flooding begins near the creek.


&&

LAT...LON 3445 8884 3445 8862 3410 8861 3410 8867
      3421 8884

$$

MJ
1 follow-up statement
308 
WGUS84 KMEG 101751
FLSMEG

Flood Statement
National Weather Service Memphis TN
1251 PM CDT Sat Apr 10 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Town Creek at Tupelo

MSC081-101900-
/O.CAN.KMEG.FL.W.0058.000000T0000Z-210410T1751Z/
/TPOM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1251 PM CDT Sat Apr 10 2021

...The Flood Warning for the Town Creek at Tupelo has been 
cancelled...

The Flood Warning is cancelled for
  the Town Creek at Tupelo.
* At 12:15 PM CDT Saturday the stage was 17.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is below flood stage.


&&

LAT...LON 3445 8884 3445 8862 3410 8861 3410 8867
      3421 8884

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 10, 3:41 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 10, 3:41 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
341 AM CDT Sat Apr 10 2021

.DISCUSSION...
A compact shortwave trough is currently moving across the Central
Plains. The attendant surface front remains back to our west from
near St Louis (MO), to West Plains (MO), to Russelville (AR).
Strong synoptic forcing for ascent is noted downstream of this
trough, enhanced by the right entrance region of a strong jet
streak. Instability and shear continue to wane across the Mid-
South with MUCAPE generally less than 500 J/kg and effective bulk
wind difference less than 35 kts in most areas. Showers and any
remaining thunderstorms will continue to weaken and shift to the
east this morning, clearing the TN River by 9 AM or so. The
potential for additional severe weather is very low.

Generally dry weather is expected today, but a few showers or
thunderstorms are possible this afternoon along the actual Pacific
cold front, mainly in west TN or northeast MS. Temperatures will
be a bit cooler behind this front with highs ranging from the mid
60s in northwest AR to the mid 70s in northeast MS. Gusty west
winds are expected through this afternoon, gusting as high as 30
mph from northeast AR into west TN. At this time, we expect winds
to remain below advisory criterion, but we're keeping an eye on
it.

Winds will decrease this evening as the surface high builds into
the Lower MS Valley. Sunday will live up to its billing with
pleasant weather area wide beneath shortwave ridging aloft.
Temperatures will rebound into the low/mid 70s with dewpoints in
the 40s and southwest winds 8-15 mph.

A broad, rather flat, trough will develop over much of the CONUS
by Monday. Quasi-zonal flow aloft beneath this trough will
persist across the southern half of the country with an active
subtropical jet providing a tap into some high-level moisture.
Thus, we'll likely see increasing mid/high clouds early next week
but temperatures will continue to climb through Monday, reaching
the mid 70s to near 80F.

Another shortwave trough will dive southeast across the Plains
Sunday and Sunday night, phasing with the quasi-stationary
occluded low over the Great Lakes. This will push a weak cold
front into the Mid-South during the day Monday. Moisture will be
initially limited but may be sufficient to support a few showers
as early as Monday night. This front is progged to move south of
the CWA on Tuesday which will limit rain chances across much of
the Mid-South.

The forecast for the remainder of next week remains relatively low
confidence given the spread in the ensemble guidance. What we do
expect to happen is that a deep trough will dig over the western
CONUS through midweek, gradually filling Thursday and Friday as
the British Columbia ridge tries to build into the PacNW. As this
occurs, a trough will settle over the eastern CONUS. The general
outcome would be a trend toward below normal temperatures but
absent a strong precipitation signal. That said, the global models
are all over the page by the end of next week, so there really
isn't any reason to keep PoPs above 30% for now.

MJ

&&

.AVIATION...
Scattered showers have developed ahead of the cold front which
will move through the area later on Saturday. Next round of rain
ahead with the cold front may have some rumbles of thunder too so
left vicinity thunderstorms in TAFs. Winds behind the front will
be gusty most of Saturday. Gusty winds may last into Saturday
evening in some locations.   TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Apr 10, 4:20 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
420 AM CDT Sat Apr 10 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
420 AM CDT Sat Apr 10 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Gusty west winds are expected through this afternoon. Gusts may
exceed 30 mph at times across northeast Arkansas, the Missouri
Bootheel, and northwest Tennessee.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Local storm report, Apr 10, 2:13 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             1 SE KIRKVILLE          34.44N  88.48W
04/09/2021  M1.00 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR HIGHWAY 371 AND BURNS RD.

&&

MJ
Special weather statement, Apr 10, 2:19 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021

ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...

Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...

At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.

People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.

LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
      3489 9045 3488 9048 3474 9045 3473 9052
      3480 9053 3474 9057 3469 9046 3463 9053
      3463 9054 3470 9056 3467 9059 3454 9054
      3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079

TLSJr
Local storm report, Apr 10, 2:39 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 W TRUMANN             35.68N  90.54W
04/09/2021  M1.00 INCH       POINSETT           AR   TRAINED SPOTTER

&&

MJ
Local storm report, Apr 10, 2:47 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             2 SW RIPLEY             35.73N  89.56W
04/09/2021  E0.75 INCH       LAUDERDALE         TN   PUBLIC

&&

MJ
Local storm report, Apr 10, 3:48 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             MARMADUKE               36.19N  90.39W
04/09/2021  M0.75 INCH       GREENE             AR   SOCIAL MEDIA

&&

MJ
Local storm report, Apr 10, 3:52 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 E KNOBEL              36.32N  90.51W
04/09/2021  E0.88 INCH       CLAY               AR   SOCIAL MEDIA

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:14 PM CDTTornado WarningMEGLee, Pontotoc, Union31 min
Apr 9, 7:38 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Marshall, Yalobusha52 min
Apr 9, 7:45 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union45 min
Apr 9, 7:54 PM CDTFlash Flood WarningMEGLee, Pontotoc, Union5 hr
Apr 9, 8:01 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo44 min
Apr 9, 8:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 9, 8:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Pontotoc47 min
Apr 9, 8:31 PM CDTAreal Flood AdvisoryMEGItawamba, Lee, Prentiss3 hr
Apr 9, 8:38 PM CDTAreal Flood AdvisoryMEGAlcorn, Tippah, Tishomingo3 hr
Apr 9, 8:38 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe52 min
Apr 9, 8:55 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc50 min
Apr 9, 9:04 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Pontotoc3 hr
Apr 9, 9:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc28 min
Apr 9, 9:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe51 min
Apr 9, 9:36 PM CDTFlash Flood WarningMEGLee, Pontotoc3 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.